Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 132, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 23, 2012, 6:21 PM CDT for Monona County, Iowa; Burt County, Nebraska. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2012, 6:21 PM CDT (23:21 UTC)
- Expired
- May 23, 2012, 6:56 PM CDT
- In force
- 35 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Monona County, IA, Burt County, NE
The radar
The Omaha radar (KOAX), 84 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 6:34 PM CDT | HAIL 1 | Blencoe, IA | |
| May 23, 6:36 PM CDT | HAIL 0.88 | 4 S Onawa, IA | |
| May 23, 6:45 PM CDT | HAIL 1 | 2 S Onawa, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 4:07 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1627 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
913
WUUS53 KOAX 232321
SVROAX
IAC133-NEC021-240015-
/O.NEW.KOAX.SV.W.0132.120523T2321Z-120524T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
621 PM CDT WED MAY 23 2012
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BURT COUNTY IN EAST CENTRAL NEBRASKA...
MONONA COUNTY IN WEST CENTRAL IOWA...
* UNTIL 715 PM CDT
* AT 617 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF DECATUR...
OR 41 MILES SOUTH OF SIOUX CITY...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
ONAWA...WHITING...DECATUR...MAPLETON...BLENCOE...CASTANA...
TURIN AND RODNEY.
THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 101 AND 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4181 9620 4196 9635 4222 9607 4221 9567
4217 9567
TIME...MOT...LOC 2317Z 224DEG 33KT 4191 9624
WIND...HAIL 60MPH 1.25IN
$$
MILLER4 follow-up statements
602
WWUS53 KOAX 232329
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
629 PM CDT WED MAY 23 2012
IAC133-NEC021-240015-
/O.CON.KOAX.SV.W.0132.000000T0000Z-120524T0015Z/
MONONA IA-BURT NE-
629 PM CDT WED MAY 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM
CDT FOR MONONA AND EXTREME NORTHEASTERN BURT COUNTIES...
AT 626 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ONAWA...OR 39 MILES
SOUTH OF SIOUX CITY...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
ONAWA...WHITING...DECATUR...MAPLETON...BLENCOE...CASTANA...TURIN
AND RODNEY.
THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 101 AND 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4217 9567 4190 9606 4185 9615 4200 9627
4222 9607 4222 9605 4221 9605 4221 9567
TIME...MOT...LOC 2326Z 229DEG 39KT 4196 9612
WIND...HAIL 60MPH 1.25IN
$$
MILLER143
WWUS53 KOAX 232337
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
637 PM CDT WED MAY 23 2012
NEC021-240025-
/O.CAN.KOAX.SV.W.0132.000000T0000Z-120524T0015Z/
BURT NE-
637 PM CDT WED MAY 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN BURT
COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.
LAT...LON 4217 9567 4190 9606 4205 9620 4222 9607
4221 9605 4221 9567
TIME...MOT...LOC 2336Z 225DEG 33KT 4201 9603
$$
IAC133-240015-
/O.CON.KOAX.SV.W.0132.000000T0000Z-120524T0015Z/
MONONA IA-
637 PM CDT WED MAY 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM
CDT FOR MONONA COUNTY...
AT 636 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ONAWA...OR 36 MILES
SOUTHWEST OF IDA GROVE...MOVING NORTHEAST AT 35 MPH. AT 634 PM THIS
STORM PRODUCED QUARTER SIZE HAIL IN BLENCOE.
LOCATIONS IMPACTED INCLUDE...
ONAWA...MAPLETON...BLENCOE...CASTANA...TURIN AND RODNEY.
THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 107 AND 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4217 9567 4190 9606 4205 9620 4222 9607
4221 9605 4221 9567
TIME...MOT...LOC 2336Z 225DEG 33KT 4201 9603
WIND...HAIL 60MPH 1.25IN
$$
MILLER784
WWUS53 KOAX 232349
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
649 PM CDT WED MAY 23 2012
IAC133-240015-
/O.CON.KOAX.SV.W.0132.000000T0000Z-120524T0015Z/
MONONA IA-
649 PM CDT WED MAY 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM
CDT FOR MONONA COUNTY...
AT 645 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES EAST OF ONAWA...
OR 31 MILES SOUTHWEST OF IDA GROVE...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MAPLETON...CASTANA AND TURIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4217 9567 4198 9595 4208 9607 4219 9597
4221 9567
TIME...MOT...LOC 2345Z 226DEG 32KT 4203 9592
WIND...HAIL 60MPH 1.00IN
$$
MILLER936
WWUS53 KOAX 232356
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
656 PM CDT WED MAY 23 2012
IAC133-240025-
/O.CAN.KOAX.SV.W.0132.000000T0000Z-120524T0015Z/
MONONA IA-
656 PM CDT WED MAY 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR PART OF MONONA COUNTY
IS CANCELLED...
A NEW SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR PARTS OF
EASTERN MONONA COUNTY UNTIL 730 PM.
ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE...AND
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM.
LAT...LON 4217 9567 4198 9595 4208 9607 4219 9597
4221 9567
TIME...MOT...LOC 2354Z 224DEG 33KT 4203 9592
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:02 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, May 23, 3:02 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
302 PM CDT WED MAY 23 2012
.DISCUSSION...
ACTIVE PATTERN WILL PERSIST THROUGH MEMORIAL DAY WEEKEND WHICH NOT
ONLY KEEPS PRECIPITATION TIMING AND PLACEMENT THE PRIMARY FOCUS
...BUT ALSO MAKES FOR A CHALLENGING TEMPERATURE FORECAST.
SHORT TERM...TONIGHT AND THURSDAY. SURFACE COLD FRONT WAS NEAR A
WAYNE TO COLUMBUS LINE BY 19Z WITH VISIBLE SATELLITE SHOWING
POSSIBLE THICKENING/INCREASING CU FIELD NEAR AND BEHIND FRONT.
PER SPC MESOANALYSIS PAGE...STEEP MID LEVEL LAPSE RATES/WARM H7
TEMPERATURES HAVE THUS FAR CAPPED ACTIVITY...BUT MIXED LAYER AND
SFC CIN VALUES WERE DECREASING AND HIGH RESOLUTION SHORT TERM
MODELS DEVELOP PRECIP NEAR BOUNDARY IN 23Z-01Z PERIOD. THUS WOULD
EXPECT SOME ACTIVITY TO GET GOING EARLY IN THE TONIGHT PERIOD IF
NOT JUST BEFORE ZONE ISSUANCE TIME. WITH 0-6KM SHEAR VALUES NEAR
AND JUST W OF FRONT FORECAST TO INCREASE THROUGH THIS EVENING
WOULD SUSPECT FAIRLY ROBUST CONVECTION WITH SEVERE WIND/HAIL
THREAT PER LATEST SPC MCD. SECONDARY WAVE PIVOTING AROUND UPPER
TROUGH LATER TONIGHT SWINGS A SURFACE WAVE ALONG SEWD PROGRESSING
FRONT LATER TONIGHT WITH LOW LEVEL JET FORECAST TO PUSH A LITTLE
FARTHER N POSSIBLY PROVIDING A SECOND ROUND OF CONVECTION. WITH
PRECIPITABLE WATER VALUES MODESTLY HIGH... WILL NOT ONLY KEEP
HEAVY RAIN MENTION GOING TONIGHT BUT ALSO VERY HIGH POPS. MADE A
MINOR ADJUSTMENT IN DELAYING THESE HIGHER POPS LNK/OMA AREAS UNTIL
AFTER 02Z...HOWEVER. LATE NIGHT CONVECTION COULD SET UP A LITTLE
SE OF EVENING CONVECTION AND WITH FLASH FLOOD VALUES STILL FAIRLY
HIGH DID NOT MENTION FLASH FLOOD WATCH AT THIS TIME. FRONT SHOULD
PUSH ACROSS SERN ZONES BY MID DAY OR A LITTLE LATER ON THURSDAY
AND WITH SOME WRLY COMPONENT TO WINDS AND MINIMAL COOL
ADVECTION...SOME READINGS COULD HIT OR SURPASS 80 SERN ZONES.
MEANWHILE...POSSIBLE LINGERING SHOWERS/CLOUDS NRN ZONES COULD MAKE
IT A STRUGGLE TO REACH 70.
ISENTROPIC LIFT AND EASTERLY FLOW ON FRIDAY COULD PROVIDE ENOUGH
CLOUDS WITH LIMITED MIXING TO KEEP TEMPERATURE ON COOL SIDE OF
GUIDANCE. TRIMMED BACK MOST HIGHS. HOWEVER...PRETTY WARM H85 TEMPS
WILL BE CREEPING INTO FAR SE NEBR THUS WILL LEAVE FAR SRN ZONES
NEAR 80.
RISING UPPER HEIGHTS AHEAD OF WESTERN TROUGH WILL BE LIFTING
SURFACE WARM FRONT NORTH FRIDAY NIGHT INTO SATURDAY. THIS COULD
COUNTER FORCING/LIFT WITH THE FRONT AND LOW LEVEL JET...BUT
BASICALLY MADE LITTLE/NO POP CHANGES. MUCH WARMER TEMPERATURES
SHOULD MOVE ACROSS FORECAST AREA SATURDAY AND PROBABLY PERSIST
INTO SUNDAY MANY AREAS. BOOSTED HIGHS INTO LOWER 90S SERN ZONES.
KEPT HIGH POPS WITH FRONT SUN/SUN NIGHT BUT DID NOT ADJUST TIMING
YET...BUT COULD SEE CHANCES NOT ARRIVING UNTIL LATE AFTERNOON OR
LATER...SIMILAR TO TODAY.
FRONT COULD PUSH THOUGH QUICKLY ENOUGH TO PROVIDE A DECENT
MEMORIAL DAY WITH NW SURFACE WINDS PROVIDING DRYING/CLEARING.
HOWEVER...DID KEEP SMALL POPS GOING SERN ZONES.
COOLER WEATHER THEN POSSIBLE BY MID WEEK AS CANADIAN HIGH
PRESSURE BUILDS S ACROSS NRN PLAINS...ALTHOUGH DIFFERENCES BETWEEN
GFS AND ECMWF ON HOW MUCH COOLING. SO EVEN THOUGH LITTLE/NO
CHANGES WERE MADE FROM A MODEL BLEND PERSPECTIVE...CONFIDENCE NOT
VERY HIGH ON PRECIP CHANCES/TEMPS.
CHERMOK
&&
.AVIATION...
18Z TAFS FOR KOFK...KLNK AND KOMA.
MAIN CONCERN IS TSRA DEVELOPMENT ALONG A FRONTAL BNDRY SLOWLY
MOVING SOUTH THRU ERN NEB THIS AFTN AND EVENING. THE FRONT SHOULD
BE PASSING THRU KOFK AROUND 22Z. SFC BNDRY SHOULD THEN BE AT KOMA
AND KLNK AROUND 24/01Z...THEN STALL OUT. TSRA DEVELOPMENT ALONG
THE FRONT IS LIKELY WITH SEVERE POTENTIAL ACROSS ERN NEB MAINLY DURING
THE EARLY EVENING HOURS. A FEW STORMS MAY CONTAIN LARGE HAIL...BUT
HAVE OPTED TO NOT INCLUDE WITH 18Z ISSUANCE DUE TO AREAL
UNCERTAINTY. AFT 06Z...SEVERE THREAT DIMINISHES BUT OCCASIONAL SHRA
POSSIBLE AT ALL TERMINALS UNTIL ABOUT 24/14Z DUE TO PROXIMITY OF
STALLED FRONT. VFR CONDITIONS THOUGH EXPECTED OUTSIDE OF
THUNDERSTORM ACTIVITY.
DEE
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR NEZ034-044-045-
051>053-065>068-078-088>093.
IA...WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR IAZ043-055-056-069-
079-080-090-091.
&&Hazardous weather outlook, May 23, 5:31 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 531 PM CDT WED MAY 23 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-241245- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 531 PM CDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. AN ISOLATED TORNADO CANNOT BE RULED OUT. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. A COLD FRONT HAS PUSHED INTO EAST CENTRAL NEBRASKA AND NORTHWEST IOWA...AND STORMS WILL CONTINUE TO FORM ALONG AND BEHIND THE FRONT AS IT SAGS SOUTHWARD THROUGH TONIGHT. THE ENVIRONMENT IS MODERATELY UNSTABLE AND HAS HIGH SHEAR...SUPPORTIVE OF SEVERE STORMS INCLUDING SUPERCELLS. THE FRONT IS A SLOW-MOVING ONE...THUS LOCALLY HEAVY RAINS WILL BE POSSIBLE AS STORMS TRACK OVER THE SAME LOCATIONS. SEVERE THUNDERSTORM WATCH NUMBER 293 REMAINS IN EFFECT THROUGH 11PM CDT. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY NIGHT THROUGH MONDAY. LATER OUTLOOKS WILL REFINE THE SEVERE WEATHER THREAT THROUGH THE HOLIDAY WEEKEND. THE ACTIVE WEATHER PATTERN IS THE RESULT OF A FRONTAL SYSTEM MOVING INTO THE AREA THIS AFTERNOON AND THIS EVENING AND LINGERING IN THE REGION THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED THROUGH THE EVENING HOURS FOR MUCH OF THE OUTLOOK AREA. ZAPOTOCNY
In the hours before
Special weather statement, May 23, 5:35 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
535 PM CDT WED MAY 23 2012
NEZ033-034-044-232300-
DODGE NE-BURT NE-CUMING NE-
535 PM CDT WED MAY 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DODGE...
NORTHWESTERN BURT AND CUMING COUNTIES UNTIL 600 PM CDT...
AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR WEST POINT...OR 43 MILES
NORTHEAST OF COLUMBUS...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WEST POINT...LYONS...BANCROFT AND OAKLAND.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 275 BETWEEN MILE MARKERS 117 AND 124.
HIGHWAY 77 BETWEEN MILE MARKERS 142 AND 150.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY AFTERNOON FOR EAST CENTRAL NEBRASKA.
LAT...LON 4206 9656 4201 9655 4201 9650 4192 9637
4167 9661 4179 9679
TIME...MOT...LOC 2234Z 208DEG 35KT 4177 9665
MILLERLocal storm report, May 23, 5:47 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
547 PM CDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 8 NNW NORTH BEND 41.57N 96.84W
05/23/2012 E1.00 INCH DODGE NE PUBLIC
&&
JRBThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 10:26 AM CDT | Wind Advisory | OAX | Fremont, Harrison, Mills, Monona, Montgomery, Page and 2 more | 8 hr |
| May 23, 6:32 PM CDT | Special Weather Statement | OAX | Monona | 28 min |
| May 23, 6:53 PM CDT | Severe Thunderstorm Warning | OAX | Monona | 23 min |
| May 23, 5:08 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Cuming, Dodge | 40 min |
| May 23, 5:35 PM CDT | Special Weather Statement | OAX | Cuming | 25 min |
| May 23, 5:47 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Dodge, Thurston | 43 min |
| May 23, 6:39 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders, Seward | 36 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.